Alert archive / Texas / Wind Advisories in 2008
Wind Advisory 27, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this wind advisory at Oct 22, 2008, 5:53 PM CDT for 6 counties in Texas. It took effect at Oct 22, 2008, 10:00 PM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 22, 2008, 5:53 PM CDT (22:53 UTC)
- In effect from
- Oct 22, 2008, 10:00 PM CDT
- Expired
- Oct 23, 2008, 6:50 AM CDT
- In force
- 9 hr
- Issued by
- NWS Corpus Christi, TX
Counties Aransas County, TX, Calhoun County, TX, Kleberg County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX
The radar
The Corpus Christi radar (KCRP), 34 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 10.9 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 102 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 809 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KCRP 222253 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 553 PM CDT WED OCT 22 2008 TXZ242>247-230700- /O.NEW.KCRP.WI.Y.0027.081023T0300Z-081023T1300Z/ KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI... ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE...ARANSAS PASS... SINTON...MATHIS...ROCKPORT...REFUGIO...WOODSBORO...PORT LAVACA... PORT OCONNOR...SEADRIFT 553 PM CDT WED OCT 22 2008 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 8 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 8 AM CDT THURSDAY. A STRONG COLD FRONT WILL PUSH THROUGH THE COASTAL COUNTIES BEFORE MIDNIGHT. STRONG NORTH WINDS BETWEEN 25 AND 35 MPH WILL OCCUR BEHIND THE FRONT. WINDS WILL GUST BETWEEN 40 AND 45 MPH AT TIMES. SECURE LAWN FURNITURE...GARBAGE CANS...OR OTHER OBJECTS THAT COULD BE BLOWN AROUND BY THE STRONG WINDS. $$ MB
1 follow-up statement
000 WWUS74 KCRP 231150 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 650 AM CDT THU OCT 23 2008 TXZ242>247-231300- /O.CAN.KCRP.WI.Y.0027.000000T0000Z-081023T1300Z/ KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI... ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE...ARANSAS PASS... SINTON...MATHIS...ROCKPORT...REFUGIO...WOODSBORO...PORT LAVACA... PORT OCONNOR...SEADRIFT 650 AM CDT THU OCT 23 2008 ...WIND ADVISORY IS CANCELED... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS CANCELED THE WIND ADVISORY. THE STRONG NORTH WIND HAS DECREASED TO 15 TO 25 MPH OVER THE COASTAL COUNTIES. THE WIND WILL DECREASE FURTHER BY AFTERNOON AS THE CENTER OF A SURFACE HIGH PRESSURE SYSTEM APPROACHES THE COAST FROM THE WEST. $$ 87
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Oct 22, 3:48 PM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, Oct 22, 3:48 PM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
348 PM CDT WED OCT 22 2008
.SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...COLD FRONT IS
MOVING RAPIDLY SOUTH ACROSS CEN TEXAS WITH A PRE-FRONTAL TROUGH
JUST AHEAD. NAM12 HAS GOOD HANDLE ON MVMT OF THE FRONT...ALTHOUGH
DID NOT PICK UP ON PRE-FRONTAL BOUNDARY...AND WENT W/ ITS TIMING
SHOWING FROPA AROUND 1Z IN THE NORTH AND 3-4Z COAST. THERE WILL BE
ISOLD TO SCT SHRAS AND POSSIBLY A TSTM OR TWO BUT WILL REMAIN
RELATIVELY UNEVENTFUL ON PRECIP END GIVEN LACK OF DYNAMICS AND
MOISTURE. BEST RAIN CHCS WILL BE ACROSS THE FAR EAST AND GULF.
STRONG NORTH WINDS WILL DEVELOP BEHIND THE FRONT W/ STRONG SCAS
FOR THE MARINE AREAS. IN FACT MOST RECENT NAM AND GFS INDICATE
WIND BRIEFLY MAY APPROACH GALE BEHIND THE FRONT...BUT FOR NOW AM
SHOWING AROUND 30 KNOTS WITH GUSTS TO 35 TO 40 KNOTS DURING THE
PEAK OF THE WINDS BEHIND THE FRONT. WINDS FALL OFF SHARPLY THU
AFTN...SO THINK THIS WILL PRECLUDE FIRE WEATHER ISSUES DESPITE
VERY DRY AIRMASS MVG INTO THE AREA. GOOD CAA WILL LEAD TO HIGHS
ONLY IN THE 70S ON THU EVEN WITH GOOD SUNSHINE BY AFTERNOON. CLEAR
SKIES...DRY AIRMASS AND LIGHT WINDS WILL LEAD TO GOOD RADIATIONAL
COOLING THU NIGHT AND THINK MOS IS NOT COLD ENOUGH. FOR NOW HAVE
SHOWN LOTS OF MID 40S INLAND INCLUDING FOR INLAND PORTIONS OF
COASTAL COS W/ 50S COAST...BUT WONDERING IF THIS UNDERCUTS THE MOS ENOUGH
AS MET AND ESP THE MAV HAVE HAD A HISTORY OF MISSING BY 10+
DEGREES ON THESE TYPE NIGHT LAST FEW YEARS.
&&
.LONG TERM (FRIDAY THROUGH WEDNESDAY)...LITTLE CHANGE FROM PREVIOUS
PACKAGE. MODELS SHOW SLOWLY MODERATING AIRMASS IN THE WAKE OF THE
FRONTAL PASSAGE BEFORE NEXT WEAK BOUNDARY MOVES THROUGH OVER THE
WEEKEND. THINK MODELS ARE OVERDOING TEMPERATURE FORECASTS THROUGH
THIS PERIOD...ESPECIALLY MINS...AS THEY OVEREMPHASIZE RETURN FLOW.
BOUNDARY LOOKS WEAK ENOUGH TO KEEP A DRY FORECAST THROUGH THE
WEEKEND. DRIER AIR ONCE AGAIN MOVES IN EARLY NEXT WEEK...WORKING TO
INCREASE DIURNAL TEMPERATURE RANGES.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 54 74 47 81 61 / 20 10 0 0 10
VICTORIA 54 73 44 79 54 / 30 0 0 0 10
LAREDO 55 77 52 84 62 / 10 0 0 0 10
ALICE 52 74 46 81 60 / 20 0 0 0 10
ROCKPORT 58 73 55 79 61 / 30 10 0 0 10
COTULLA 52 77 44 83 57 / 10 0 0 0 10
KINGSVILLE 53 75 46 82 60 / 20 10 0 0 10
NAVY CORPUS 60 74 53 79 62 / 30 10 0 0 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM 11 PM THIS EVENING TO 5 PM CDT
THURSDAY FOR THE FOLLOWING ZONES: WATERS BAFFIN BAY TO PORT
ARANSAS 20 TO 60 NM...WATERS PORT ARANSAS TO MATAGORDA SHIP
CHANNEL 20 TO 60 NM.
SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 1 PM CDT
THURSDAY FOR THE FOLLOWING ZONES: BAYS AND WATERWAYS FROM
BAFFIN BAY TO PORT ARANSAS...BAYS AND WATERWAYS FROM PORT
ARANSAS TO PORT OCONNOR...COASTAL WATERS BAFFIN BAY TO
PORT ARANSAS OUT 20 NM...COASTAL WATERS PORT ARANSAS TO
MATAGORDA SHIP CHANNEL OUT 20 NM.
&&
MJG...SHORT TERM
JV/71...LONG TERMHazardous weather outlook, Oct 22, 6:02 AM CDT, 11 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 602 AM CDT WED OCT 22 2008 GMZ230-235-250-255-270-275-TXZ229>234-239>247-231115- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 602 AM CDT WED OCT 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS WILL OCCUR TODAY OVER THE COASTAL BEND AND VICTORIA CROSSROADS THIS AFTERNOON. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR AREAWIDE TONIGHT. SMALL CRAFT ADVISORY CONDITIONS EXPECTED AFTER MIDNIGHT OVER THE BAYS AND COASTAL WATERS. WIND GUSTS TO NEAR GALE FORCE ANTICIPATED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED SHOWERS AND THUNDERSTORMS EXPECTED THURSDAY MORNING OVER THE OFFSHORE COASTAL WATERS. SMALL CRAFT ADVISORY CONDITIONS EXPECTED OVER THE WATERS THURSDAY...WITH CONDITIONS IMPROVING FROM WEST TO EAST THURSDAY AFTERNOON AND EVENING. WIND GUSTS TO NEAR GALE FORCE EARLY THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 87/82
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 22, 10:14 AM CDT | Marine Weather Statement | CRP | 19 hr | |
| Oct 22, 3:56 PM CDT | Small Craft Advisory | CRP | 27 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.